Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch from Viracept to Sustiva
Jan 12, 2001

Hi Doctor,

I was switched from a combination Viracept/Combivir to Sustiva/Combivir, as I had gained quite a bit of weight in a short period of time. I was undetectable with Viracept. My viral load test came back at 450. I was assured that I should not worry about this, as sometimes one's body needs to get used to the new regimen. My helper cells did increase from 357 to 497 which the doctor indicated was a very good sign. He told me that I do not need to come back for 4 months. Does this seem reasonable? thanks

Response from Dr. Holodniy

You don't indicate how long after the sustiva was started the viral load was obtained. You also don't indicate when your viral load was "undetectable" whether this was using an ultrasensitive assay (lower limit <50 copies/ml) or a "regular" viral load assay (lower limit < 400 copies/ml). If it was the latter, then you already may have had "detectable" viral load, which was just below the 400 copy limit, in which case this is really no change. If you had an undetectable viral load with the ultrasensitive viral load test, then 450 would be significant, and somewhat puzzling as to why the increase. I have switched many patients with viral loads < 50, and not had these kind of blips unless there was resistance or poor adherence going on. The T cell increase is encouraging. You may want to suggest looking a little earlier.

MH



Previous
Currently Available HIV Phenotypic & Genotypic Assays
Next
Is this an ARS-like rash or a fungal infection?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement